Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Test showed elevated AEC and feeling severe cold. What is causing this and cure?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2447 Questions
MY BLOOD Abs.Eosinophil count IS 600 I HAVE PROBLEM WITH heavy COLD
Posted Tue, 23 Oct 2012 in General Health
Answered by Dr. Sumit Bhatti 56 minutes later

Thank you for your query.

1. Since you have an elevated Absolute Eosinophil count (AEC) and severe cold, the initial medication should include an anti-allergic and an anti-leukotriene, regular steam inhalation and a nasal steroid spray ( if there is no acute infection ).

2. If tropical eosinophila is suspected Hetrazan (Diethylcarbamazine) 100 mg thrice a day for a week or two will also help reduce the eosinophil count.

3. To identify any food allergy you will have to under go skin prick tests (IgE mediated) and tests for food intolerance (IgG mediated). Common food allergies include milk, egg, wheat, soya, nuts, fish. You may be allergic to any food. Then an elimination diet may be tried.

4. You may also get a plain CT PNS (Para Nasal Sinuses) done.

I must emphasize that your AEC is only mildly elevated. Treatment depends on whether you have other symptoms such as cough, fever, asthma, difficulty swallowing, abdominal discomfort, diarrhea, rashes and so on.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor